Iron Infusion Side Effects Concern

2 Replies Updated



Conversation Starter

AwretchedMess Says:
via mobile

I had my first iron infusion on Monday (it is now Sunday) as I am severely iron deficient. I was not informed that there would be any side effects by my doctor or hematologist. Since Monday I have been bedridden with the worst migraines, chronic nausea, shoulder and neck muscle spasms, loss of appetitive, heightened sense of smell which in turn makes me vomit a lot, no energy, swollen glands, the feeling that something is crawling under my skin, itchiness, irritability, needing to urinate excessively, clammy mouth and sore joints.

Is this normal? I've been to the doctor and he just gave me anti nausea medication which hasn't worked. I'm freaking out. I've just wasted a whole week in bed and still feel awful.



Showing Replies 1 - 2 of 2 RSS Feed


of 1    
1
Verwon Says:

Everything you've described are listed as possible side effects of an iron infusion by the FDA. Additionally, not all side effects go away, some people have life long joint pain and discomfort after receiving them.

For future reference, any time you add such a thing to the body, be it a supplement or a medication, there can be a risk of side effects.

Have you spoken to your doctor about trying oral supplements?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Smith Says:
via mobile

You are highly allergic to iron !! So am I - there are many ways to get iron . My father was taking over the counter iron & suffering terrible .He was also taking A proton pump inhibitor like Prilosec which is a Rx in double doses. It said right there in his extensive med. book - that antacids of that type block iron from being absorbed . His hemotogist put him on hemaglobin shots. That is just a shot of very iron rich blood . All I'm saying is if it is that extreme ! There woukd be no side effects that way ? & their are many other meds & ways like food that you could get your iron . Don't ever suffer when there are so many other ways to do this. I thought I would meantion certain antacids , not all . If you know a nice pharmacist that will really talk to you is usually my way . It is the only way to know what other drugs there are & what the pharmacist might think about your very allergic side effects. Looking up all this on the net is always there , too. It does sound like much more harm than good .

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Iron Infusion Side Effects Such As Hair Loss
I took five iron infusion to try to build up my blood count, but in the process my hair came out all over my head. My do... 30 replies
Iron Infusion Side Effects
I just had my first iron infusion yesterday. While i was at the hospital everything was fine. Now im havin chest pains a... 5 replies
iron infusion side effects New at it
I've suffered with low iron for over 20 yrs..only taking prescription iron pills..and otc...because of GI issues rel... 2 replies
Iron Infusion Side Effects Ugh
I've been getting infushions for 2 years now, my hemo count wil get down as low as a 2.5, I now have had to quit my ... 2 replies
iron infusion: my side effects
Venofer- So, for a yr now I've been receiving IV iron infusions . My first set was beginning of 2013 having 8 of the... 2 replies
Iron Infusion Effects
I had my first Iron Infusion yesterday of Dextran. I am severely anemic. They gave me benadryl, some steroids and then a... 1 reply
side effects concerned about starting cipramil on
i would really like to know if anyone could help me with finding out if there is any major side effects of taking cipram... 1 reply
Side effects and concerns with medication
Hello, I was wondering if anyone has switched from Effexor to Brintellix? I was currently taking Wellbutrin 300mg daily ...
cymgen 60 side effects concern
Hi guys I have been put on CYMGEN 60mg, and I am experiencing pain in my legs, tiredness and swolen feet. what concerns ... 1 reply
Meloxicam side effects and concerns
I started taking Meloxicam (15 mg) ten days ago for spondyloarthritis. I few days ago, I started having headaches and te... 15 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Show Verification Text


with the privacy policy (20191231).


This form will be submitted securely
Privacy policy cookies information

TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 2 August 2015.

We are committed to your privacy.

Copyright © 2005-2021 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA